Alert archive / California / Wind Advisories in 2020
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 4, 2020, 12:19 AM PST. It took effect at Jan 5, 2020, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 12:19 AM PST (08:19 UTC)
- In effect from
- Jan 5, 2020, 8:00 AM PST
- Expired
- Jan 5, 2020, 5:48 PM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
906 WWUS76 KHNX 040819 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1219 AM PST Sat Jan 4 2020 CAZ196>199-041800- /O.NEW.KHNX.WI.Y.0002.200105T1000Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1219 AM PST Sat Jan 4 2020 ...A WIND ADVISORY IS IN EFFECT FROM 2 AM PST SUNDAY UNTIL 10 PM PST SUNDAY FOR PART OF THE KERN COUNTY MOUNTAINS AND DESERT... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 2 AM PST Sunday until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
8 follow-up statements
538 WWUS76 KHNX 041729 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 929 AM PST Sat Jan 4 2020 CAZ196>199-050130- /O.CON.KHNX.WI.Y.0002.200105T1000Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 929 AM PST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM PST SUNDAY... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 2 AM PST Sunday until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
960 WWUS76 KHNX 041958 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1158 AM PST Sat Jan 4 2020 CAZ196>199-050400- /O.EXT.KHNX.WI.Y.0002.200105T1200Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1158 AM PST Sat Jan 4 2020 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
034 WWUS76 KHNX 050351 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 751 PM PST Sat Jan 4 2020 CAZ196>199-051200- /O.CON.KHNX.WI.Y.0002.200105T1200Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 751 PM PST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DS
753 WWUS76 KHNX 050718 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1118 PM PST Sat Jan 4 2020 CAZ196>199-051600- /O.EXT.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1118 PM PST Sat Jan 4 2020 ...A WIND ADVISORY IS IN EFFECT FROM 8 AM PST SUNDAY UNTIL 10 PM PST SUNDAY FOR PART OF THE KERN COUNTY MOUNTAINS AND DESERT... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 8 AM PST Sunday until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
896 WWUS76 KHNX 050948 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 148 AM PST Sun Jan 5 2020 CAZ180-181-183>185-051800- /O.NEW.KHNX.FG.Y.0003.200105T0948Z-200105T1800Z/ San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno- Tulare County- Including the cities of Los Banos, Mendota, Merced, Madera, Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, and Porterville 148 AM PST Sun Jan 5 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Generally from Visalia to Lemoore northward to Merced. * WHEN...Until 10 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ196>199-051800- /O.CON.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 148 AM PST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 8 AM PST Sunday until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
929 WWUS76 KHNX 051508 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 708 AM PST Sun Jan 5 2020 CAZ186>188-051800- /O.EXA.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/ Southern Kings County-Western Kern County-Eastern Kern County- Including the cities of Alpaugh, Wasco, Shafter, and Delano 708 AM PST Sun Jan 5 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Southern Kings County and the San Joaquin Valley portion of Kern County north of Bakersfield. * WHEN...Until 10 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ180-181-183>185-051800- /O.CON.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/ San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno- Tulare County- Including the cities of Los Banos, Mendota, Merced, Madera, Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, and Porterville 708 AM PST Sun Jan 5 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Generally from Visalia to Lemoore northward to Merced. * WHEN...Until 10 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ196>199-052315- /O.CON.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 708 AM PST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...From 8 AM PST Sunday until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
976 WWUS76 KHNX 051748 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 948 AM PST Sun Jan 5 2020 CAZ180-181-183>188-051900- /O.EXP.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/ San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno- Tulare County-Southern Kings County-Western Kern County- Eastern Kern County- Including the cities of Los Banos, Mendota, Merced, Madera, Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, and Delano 948 AM PST Sun Jan 5 2020 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... A few areas of patchy dense fog may continue on the east side of the valley for the next hour or two, but the overall event has ended. $$ CAZ196>199-060200- /O.CON.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 948 AM PST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 55 mph. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Until 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
988 WWUS76 KHNX 060148 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 548 PM PST Sun Jan 5 2020 CAZ196-197-060900- /O.CAN.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/ /O.NEW.KHNX.FG.Y.0004.200106T0148Z-200106T0900Z/ Tehachapi Area-Fort Tejon- Including the cities of Tehachapi, Frazier Park, Grapevine, and Lebec 548 PM PST Sun Jan 5 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Tehachapi and Interstate 5 mainly below Lebec. * WHEN...Until 1 AM PST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...This includes Interstate 5 below Tejon Pass and Highway 58 through Tehachapi Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ198-199-060300- /O.CAN.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 548 PM PST Sun Jan 5 2020 ...WIND ADVISORY IS CANCELLED... The wind advisory has been cancelled as winds over the area have decreased this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:56 PM PST, 8 hours 23 minutes earlier.
Area forecast discussion, Jan 3, 3:56 PM PST, 8 hours 23 minutes before
Area Forecast Discussion National Weather Service Hanford CA 356 PM PST Fri Jan 3 2020 .SYNOPSIS... Mild temperatures will continue through Saturday. A dry cold front will pass through Central California Saturday night. Ushering a cooling trend for Sunday and Monday. Dry weather will prevail through at least the next several days. && .DISCUSSION... Temperatures running much warmer today especially over the foothills as a ridge over the west has shifted further inland placing central CA on the warm side of ridge. Areas of fog in parts of the San Joaquin Valley lasted well through mid-day. Models show a short wave moving through N CA tonight. Think fog will be forming before any significant mixing takes place tonight. Dew points are in the upper 40 so plenty of low level moisture available. Any fog will be patchy in the morning but should dissipated quicker in the morning with the increased mixing behind the disturbance. A stronger short wave will move through NCal Saturday night bringing a dry cold front through central CA Sunday. North winds should be on the breezy side with gusty conditions through the passes of the Kern county mountain passes and desert. Wind mixing will mitigate the fog threat Sunday. A ridge of high pressure will build over the West coast Monday. A trough of low pressure will approach the northwest coast of the United States Monday night. This trough of low pressure will pass eastward across Northern California Tuesday. Most, if not all, precipitation associated with this trough of low pressure will remain north of Central California. A couple of disturbance moving through trough will maintain a cold north flow across the western interior. This will result in temperatures cooling towards normal levels for mid and late next week. && .AIR QUALITY ISSUES... On Saturday January 4 2020... Unhealthy for sensitive groups in Fresno... Kern and Madera Counties. Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Kings... Merced and Tulare Counties. No Burning For All in Fresno... Kern and Madera Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...MV aviation....MV weather.gov/hanford
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.